Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes purplish discolouration in the penis post an umbilical hernia repair?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 13272 Questions

default
Posted on Mon, 22 Aug 2016 in Lump
Question: I had an umbilical hernia repaired on XXXXXXX 28. Shortly after my surgery, approx 10 days, I noticed a purplish discoloration on my glans penis. It was and still is a bruise looking spot about the size of a pencil eraser. It appeared that it was possibly a yeast infection. I looked online and compared it to pictures and symptoms and thought it might be balanitis.
I thought that the medicine given to me for warding off infections after the surgery may have contributed to this. I put cortizone 10 on the spot and area around it. It seemed to help but then I switched to miconazole as suggested by my wife. After a few days the area started to peel. The spot on the glans is still reddish. The spot is not irregularly shaped, does not burn or itch.
doctor
Answered by Dr. T Chandrakant 1 hour later
Brief Answer:
Please provide very clear and focused on the glans pictures

Detailed Answer:
Hi.
Thanks for your query and an elucidate history.
Noted all the history you have provided and I too think that this is balanitis.
Never to apply Cortisone on glans.

Clear pictures help to get on-the-spot diagnosis and hence please provide a few but very clear and focused on glans pictures so that we can discuss further.


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. T Chandrakant 29 minutes later
I hope these are in focus so that you can make a good observation.
I believe the cortizone made my skin peel. You may observe that on the pictures.
Also, I am circumcised and keep the area clean.
doctor
Answered by Dr. T Chandrakant 52 minutes later
Brief Answer:
Any activity?

Detailed Answer:
Thanks for the clear photographs.
The pictures looks more of a bruise than balanitis or any infection.
Was there any sexual interaction/masturbation/ condom application?

You had Umbilical hernia Surgery on XXXXXXX 28 - this developed about 10 days after surgery, say on July 8. This is more than 21 days and is still persistent; well demarcated, reddish and on glans.
Hence the differential diagnosis is:
Injury with hematoma formation.
Starting of a lichen planus, a skin condition.
Resolving balanitis.

I would advise you the following:
Apply nothing locally as there is no active infection.
Wait and watch policy.
An opinion of a Dermatologist.
Take Multivitamins with Lycopen for its anti-oxidant properties.


Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. T Chandrakant 19 minutes later
To answer your activity question.
I do masturbate on occasion and I do remember seeing the spot after I masturbated.

Would you suggest refraining from sexual activity?
doctor
Answered by Dr. T Chandrakant 5 minutes later
Brief Answer:
Yes, refrain frpm sexual activity for the time being

Detailed Answer:
Thanks for your feedback.
Glans lesions take more time to resolve and you have undergone hernia repair.
Give both the sites chances of healing to the best possible way.
Give rest.
All the best.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures
Medical Topics

Recent questions on  Cortisone

doctor1 MD

car accident. Cortisone shots left shoulder. Pain in left hip and back of neck with pressure on behind ears. Numbness in arms and legs on the...

doctor1 MD

Bad a misdiagnosis, many cortisone injections, then wound up with the rep who gave the surgeon the knee, gave him the wrong, DEFECTIVE, RECALLED...

doctor1 MD

i have been haveing pain in my right arm and hand and the veins on the top of my hand are bulging. the tip of my ponter finger is also numb and...

doctor1 MD

my mom had bilateral cortisone/novocaine shoulder injections April 17 for osteoarthritis. Not taking any other medications regularly, but April 20,...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...